Autoimmune Disorders Expert Forum
Possible autoimmune issue?
About This Forum:

Welcome to the Autoimmune Disorders forum. Questions in this forum are being answered by Dr. Garth Nicolson. This forum is for questions and discussions relating to Autoimmune Disorders. Topics include, but are not limited to: Alzheimer’s, Amyotrophic Lateral Sclerosis (ALS), Chronic Fatigue Syndrome, Fibromyalgia, Gulf War Syndrome, Lupus, Lyme Disease, MS, Rheumatoid Arthritis

Please note, Dr. Nicolson is a part-time expert at MedHelp, so this forum will only be open to new questions during pre-arranged dates.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Possible autoimmune issue?

In July 2012, I developed chronic facial flushing after receiving two corticosteroid injections in my foot for plantar fasciitis within a 30 day span,and after being prescribed a medrol dosepack for a week during that time. The flushing continues everyday and is often accompanied by a tingling sensation in my tongue and frequent headaches upon awakening. My blood pressure is normal, and I exercise everyday. I have historically had a low white blood count (3.4) for many years without incidents. Other than a low WBC, my other blood tests (thyroid, free and total testosterone, cholesterol, and  ANA) are normal. Vitamin D levels are normal. Cholesterol is 170, HDL 60, triglycerides 75 and below, glucose 86. My primary care physician doesn't have an idea what these symptoms mean. I am not sure how to proceed... see an allergist,endocrinologist, or a rheumotologist? Thank you for any advice and your thoughts about a possible disgnosis.
642304_tn?1242610324
I would say, a rheumatologist, but your neurological symptoms may require something else.  The fact that immune suppression and inflammation may have kicked off these problems could suggest that you might have a low-grade chronic infection that did not elevate your WBC or cause low-grade fevers.

If there is a tie-in between your now systemic problems and the plantar fasciitis, the link could be one or more chronic infections.  At least that is something to look into.
Prof. Nicolson
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank